How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

red speckles rash around lower leg and itchy after showeri

Customer Question

red speckles rash around lower leg and itchy after showering
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 4 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this excellent question

I'm very sorry about this problem

I need to ask further questions in order to gather information and provide you with the best answer possible.

1)how long have you had this?

2)are you taking any meds for it?

3)any new food, medicine, soap or plant exposure?
Customer: replied 4 years ago.
I've had it about two weeks Not taking anything for it but it gets worse when I aapply moisturisor aftter the shower. Since it started I have tries different creams but it dosen't seem to make any difference. I am taking a new tablet for the effects of over active bladder.
Expert:  Dr. Phil, MD replied 4 years ago.
Bingo!

That's it Aline.

This is an allergic reaction to the new tablet.

I would call your doctor and ask to stop it.

In the meantime, benadryl will help with itching.

Stop right away though as allergic reactions can be dangerous.

I hope this helps.

If you have more questions, just reply. :)
Expert:  Dr. Natasha replied 4 years ago.
Hi
I have some additional information.
I am not sure that attributing this to the new medication makes any sense.
For one, this only occurs after showering. A pill allergy would cause symptoms which is more broad- arms, abdomen, etc and not related to showering.
Your symptoms seem to be more related to something called cholinergic urticaria (hives) which is provoked during sweating events such as exercise, bathing, staying in a heated environment, or emotional stress. These hives are typically smaller than classic hives and are generally shorter-lasting. As well, some parts of the body is more affected that others..

http://dermnetnz.org/reactions/cholinergic-urticaria.html

I would talk to your doctor about it, but I don't think that stopping your medication is a good idea.

If this helped, positive feedback is appreciated :-)
Expert:  Dr. Phil, MD replied 4 years ago.
It is very unsafe to suggest that this is anything but an allergic reaction. Allergies can start and present in any many and they can be progressive.I recommend you see an allergist and have formal testing for this. Call your doctor right away and stop this medicine.
Expert:  Dr. Natasha replied 4 years ago.
I completely agree, it sounds like a rash, usually from allergies- but there are many causes. Since it is localised to the leg and only when showering, not likely to be medication. An allergist would be helpful